MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX35038UX
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use one resolute onyx rx coronary drug eluting stent to treat a lesion.It was reported that stent deformation occurred in vivo during positioning/advancement.No patient injury was reported.
 
Additional Manufacturer Narrative
Product analysis: a kink was evident on the hypotube.The stent was positioned on the balloon between the marker bands as per specifications.Misalignment was evident to the mid-stent wrap.No deformation was evident to the distal tip.A protective sheath of similar dimensions to that used during the manufacturing of this batch, was placed over the stent with no restriction noted.The inner lumen patency was verified with a 0.015 inch mandrel.There was no other damage evident to the remainder of the device.It was later reported that when the stent was removed from the hoop it was noted to be fractured.The device was not used in the patient.The procedure was completed using another onyx.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: there was no damage noted to the packaging or difficulties noted when removing device from hoop.It was later reported that when the stent was removed from the hoop, it was noted to be fractured.The device was not used in the patient.The procedure was completed using another onyx.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: device lot#: updated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10091040
Report Number9612164-2020-01989
Device Sequence Number19717802
Product Code NIQ
UDI-Device Identifier00643169557130
UDI-Public00643169557130
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2022
Device Model NumberRONYX35038UX
Device Catalogue NumberRONYX35038UX
Device Lot Number0010087499
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2020
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer05/27/2020
07/07/2020
07/06/2020
Initial Report FDA Received Date05/27/2020
Supplement Report FDA Received Date06/16/2020
07/23/2020
07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1